Thyroid UK
87,672 members102,362 posts

I am new so help me deal with the situation

I was diagnosed with hypothyroidism and been taking 100mcg/day Levothyroxine for the first two to three months. I began to experience hot flash & rapid heartbeat so the dosage has been reduced to 100mcg for five days a week. Now it has been reduced to 100mcg four days a week. However, the hot flash & rapid heartbeat are there. Please help me with the situation?

2 Replies
oldestnewest

Serkadis,

You are undermedicated to have TSH 11.8 and that is why you are having hot flushes and rapid heartbeat. The goal of Levothyroxine is to restore the patient to euthyroid status. For most patients that will be when TSH is 0.27 - 1.0 with FT4 in the upper range. FT4 needs to be in the upper range in order that sufficient T3 is converted.

Read Treatment Options in thyroiduk.org.uk/tuk/about_... Email enquiries@thyroiduk.org if you would like a copy of the Pulse article to show your GP.

Reply

Thanks, I will read Treatment Options.

Reply

You may also like...